• Salty phlegm issue

    Posted by rinda on November 9, 2021 at 8:35 pm

    Im new on here not even sure if I’m posting correctly. Has anyone on here experienced coughing up phlegm and it being salty to the point it causes tongue canker sores? I know disgusting but so far every medical person I have asked just says interesting. It is very annoying along with the awful coughing.

    karen-martin replied 2 years, 3 months ago 5 Members · 4 Replies
  • 4 Replies
  • Elle

    Member
    November 10, 2021 at 10:35 am

    Hello, nice to meet you. I am new also. I use the nebulizer and the inhaler and none of it works. My cough is so dry and I sound like there are 2 persons coughing inside my body. But I have something to say . Back in 2019, I was diagnosed by my M.D and pulmonologist that, I had pulmonary disease. But he was rather on the arrogant side, Then I say a second pulmonologist that said, I had it but he retired. Then I did something dumb in my opinion, I called a pulmonologist but one that, I couldn’t see in person because of the very far distance and she is so bitchy. She has never seen me in person has only seen one of my ct scan reports and is insisting and telling me on the phone very rudely that in her opinion I don’t have pulmonary fibrosis. How is that possible when I have volume loss, increased scarring on both lungs and 12 mm ground-glass density on my upper right lobe. And I was on my way to the hospital. Obviously, they weren’t of much help at the hospital because I have to see a pulmonologist. In my heart and from what I see on my medical reports I do have pulmonary fibrosis.

    • toni-evans

      Member
      November 12, 2021 at 8:02 pm

      Linda..i dony have salty phlegm but my mouth, tongue and lips stay sore all the time. Dont know what to do. I was diagnosed a few weeks ago with IPF.
      Toni

    • karen-martin

      Member
      November 16, 2021 at 4:30 pm

      Linda, I wonder if your throat is irritated enough that you are getting tiny amounts of blood in your sputum.  That might make it somewhat salty.  Everyone’s body chemistry is unique, which might account for why it is so bad you get sores from it.  If you are using any sort of inhaler, that might also account for the sores on your tongue.  Be careful to completely rinse your mouth after using anything inhaled.

      Elle, I had a similar situation with my pulmonologist.  I decided to look for someone else in my insurance network and wound up with a phenomonal doc!  Sometimes the bad stuff can force us to find something better.  I hope this will work out for you.

  • magician

    Member
    November 11, 2021 at 4:09 pm

    sorry to say, but get used to the coughing and the endless phlegm.  After taking the OFEV, I have about a 30 minute grace period before I cough to the point of vomiting.  I carry a towel around so I have something to catch my product.  My doctors have tried every combination of pills, capsules and sprays to stop the mucus and cough but nothing is working.  Hideouts disease this I.P.F..

Log in to reply.